Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 24, 2004, 5:32 PM EST for Henry County, Rush County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 5:32 PM EST (22:32 UTC)
- Expired
- Jun 24, 2004, 6:15 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Henry County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:05 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS53 KIND 242232 SVRIND INC065-139-242315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 532 PM EST THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL RUSH COUNTY IN CENTRAL INDIANA SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA * UNTIL 615 PM EST * AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNIGHTSTOWN...OR ABOUT 20 MILES SOUTH OF ANDERSON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNREITH AROUND 545 PM EST SPICELAND AROUND 550 PM EST LEWISVILLE AROUND 555 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3988 8560 3977 8562 3976 8535 3991 8535 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:30 PM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 24, 12:30 PM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 PM EST THU JUN 24 2004 .DISCUSSION...MAIN CHALLENGE TO THE FCST IS POPS TNGT AND POSSIBLY FRI AS CD FNT DROPS DOWN ACRS THE FA BUT HAS LITTLE MOIST OR DYNAMICS TO WORK WITH. LATEST SFC ANLYS HAD A CD FNT EXTENDING FM AROUND KDTX-KCMI AND JUST N OF KLAF. THIN BAND OF CU EXTENDED ALONG AND JUST AHEAD OF THE FNT...WHILE THE THICKER CLDS/SOLID AREA OF RWS/TRWS WAS FURTHER N ACRS WI...NRN IL AND LK MI. THIS AREA OF CLDS/RWS WAS JUST AHEAD OF S/W ROTATING AROUND UPR LOW ACRS SRN CANADA AND IN AREA OF H7 UVM. FINALLY...THERE WAS A CAPE AXIS ACRS CNTRL INDIANA PER LAPS DATA WITH CAPES 1000-1500 J/KG. MODELS IN FAIR AGREEMENT ON PUSHING THE CD FNT TO THE S OF THE FA BY EARLY EVE TNGT. THEY ALSO KEEP THE HIGHER QPFS TO THE N OF THE FA UNTIL AFT THE FNT HAS PASSED. WITH ACTIVITY DROPPING S OF BEST DYNAMICS ACRS MI...DONT EXPECT THE STORMS TO BE TOO ORGANIZED AND EXPECT LESS CVRG. WL JUST GO CHC POPS TNGT AND LEAVE POPS OUT TOMORROW DUE TO LACK OF LIFTING MECHANISM DESPITE THE MET TRYING TO HOLD ONTO SOME RWS. SFC HIGH PRES TO SETTLE ACRS THE FA BEHIND THE FNT. MEANWHILE...UPR PATTERN TO FEATURE NW FLOW THROUGH THE ENTIRE FCST PD ALLOWING FOR DRY AND COOL WEATHER. MOS NUMBERS ARE PRETTY CLOSE AND THE THE BLO NORMAL TEMPS SEEM REASONABLE WITH EXPECTED AIRMASS COMING IN AND NW FLOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Jun 24, 4:22 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 AM EST THU JUN 24 2004 INZ021-028>031-035>049-051>057-060>065-067>072-250921- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 422 AM EST THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. ISOLATED SEVERE WEATHER COULD OCCUR WITH HAIL AND DAMAGING WIND THE MAIN THREAT. FLOODING CONTINUES ALONG THE WABASH RIVER NEAR VINCENNES. A STEADY FALL IN THE RIVER LEVEL WILL BEGIN ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 24, 3:12 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 312 PM EST THU JUN 24 2004 INZ030-035>049-051>057-060>065-250200- BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DECATUR-DELAWARE-FOUNTAIN- GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON-MARION- MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY- SULLIVAN-TIPTON-VERMILLION-VIGO- 312 PM EST THU JUN 24 2004 ..SEVERE THUNDERSTORM WATCH NUMBER 519 REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH NUMBER 519 IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST. ZIMMERMAN
Special weather statement, Jun 24, 5:09 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 PM EST THU JUN 24 2004 INZ030-035>041-043>047-250200- BOONE-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENDRICKS-MADISON-MARION- MONTGOMERY-PARKE-PUTNAM-TIPTON-VERMILLION- 509 PM EST THU JUN 24 2004 ...SEVERE THUNDERSTORM WATCH #519 IS NO LONGER IN EFFECT... SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT ALONG AND NORTH OF A LINE FROM MUNCIE TO INDIANAPOLIS TO CLINTON. THERE IS STILL A CHANCE OF THUNDERSTORMS THIS EVENING. HOWEVER WE ARE NOT EXPECTING THESE TO BE SEVERE. A WEAK COLD FRONT WHICH HAS PUSHED INTO CENTRAL INDIANA HAS BROUGHT SLIGHTLY DRIER AIR NORTH OF INTERSTATE 70 WHICH HAS ENDED THE CHANCE OF SEVERE WEATHER FOR THIS REGION. INZ042-048-049-051>057-060>065-250200- BARTHOLOMEW-BROWN-CLAY-DECATUR-GREENE-HANCOCK-HENRY-JOHNSON-MONROE- MORGAN-OWEN-RANDOLPH-RUSH-SHELBY-SULLIVAN-VIGO- 509 PM EST THU JUN 24 2004 ..SEVERE THUNDERSTORM WATCH #519 REMAINS IN EFFECT... ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE AS SEVERE THUNDERSTORM WATCH 519 REMAINS IN EFFECT UNTIL 500 PM EST. JEH
Special weather statement, Jun 24, 5:09 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 PM EST THU JUN 24 2004 INZ030-035>041-043>047-250200- BOONE-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENDRICKS-MADISON-MARION- MONTGOMERY-PARKE-PUTNAM-TIPTON-VERMILLION- 509 PM EST THU JUN 24 2004 ...SEVERE THUNDERSTORM WATCH #519 IS NO LONGER IN EFFECT... SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT ALONG AND NORTH OF A LINE FROM MUNCIE TO INDIANAPOLIS TO CLINTON. THERE IS STILL A CHANCE OF THUNDERSTORMS THIS EVENING. HOWEVER WE ARE NOT EXPECTING THESE TO BE SEVERE. A WEAK COLD FRONT WHICH HAS PUSHED INTO CENTRAL INDIANA HAS BROUGHT SLIGHTLY DRIER AIR NORTH OF INTERSTATE 70 WHICH HAS ENDED THE CHANCE OF SEVERE WEATHER FOR THIS REGION. INZ042-048-049-051>057-060>065-250200- BARTHOLOMEW-BROWN-CLAY-DECATUR-GREENE-HANCOCK-HENRY-JOHNSON-MONROE- MORGAN-OWEN-RANDOLPH-RUSH-SHELBY-SULLIVAN-VIGO- 509 PM EST THU JUN 24 2004 ..SEVERE THUNDERSTORM WATCH #519 REMAINS IN EFFECT... ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE AS SEVERE THUNDERSTORM WATCH 519 REMAINS IN EFFECT UNTIL 900 PM EST. ...CORRECTED WATCH EXPIRATION TIME IN SECOND GROUP...
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.